MAUDE Adverse Event Report: ARTHREX INC. SUTURE ANCHOR, BIO-COMP PUSHLOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. SUTURE ANCHOR, BIO-COMP PUSHLOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-2922BC
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but part remains in the patient and cannot be returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The complaint device was not returned and the customer's complaint cannot be verified.No abnormalities were observed on the fifteen new returned samples.The most likely cause(s) of this event include not inserting the implant co-axial to the bone tunnel or prying/leveraging the driver while the implant is still loaded.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a sales rep that during a labral repair procedure, the 2.4 bio-composite pushlock was inserted and while malletting, the anchor broke.A second anchor was opened and again, the bio-composite pushlock broke on insertion.This happened three more times for a total of 5 devices all with the same lot number (lot: 10143236).All broken pieces were retrieved and the adequate fixation was finally obtained with the 5 anchors implanted.Follow up investigation: all pieces of the broken implants were retrieved with graspers and a shaver.The 5 partial implants (of the same lot number) remained in patient with adequate fixation.

Brand Name
SUTURE ANCHOR, BIO-COMP PUSHLOCK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6845921
Report Number1220246-2017-00324
Device Sequence Number1419791
Product Code MAI
UDI-Device Identifier00888867197664
UDI-Public00888867197664
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model NumberAR-2922BC
Device Lot Number10143236
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;